Skip to Content

User Reviews for Boniva

The following information is NOT intended to endorse drugs or recommend therapy. While these reviews might be helpful, they are not a substitute for the expertise, skill, knowledge and judgement of healthcare practitioners in patient care.

Learn more about Boniva.

Filter by:
Condition DownUp Reviews Compare Avg. Ratings DownUp
Osteoporosis 19 reviews 182 medications
   
6.0
Prevention of Osteoporosis 3 reviews 62 medications
   
3.7
Summary of Boniva reviews 22 reviews 4.8

Reviews for Boniva

Sort by:

For Osteoporosis "This is the second round of taking Boniva tablets. I had significant improvement, such that I could quit taking it after 8 months. Two years later, my bone density results indicated that I was again starting to lose bone density so am on boniva again. I responded well and quickly, but I think I quit taking it too soon. I am taking the once monthly tablet and the first three months, each time, I had really bad muscle pain in my back for two days after taking the pill, but since I knew that was one of the possible side effects, I weighed the benefits against the muscle pain and chose to continue taking it. I have been on Boniva this round for nine months now, and I no longer have the muscle pain or any other side effects."

   
8.0

chelabailey May 30, 2015

6 users found this comment helpful. Did you?   Yes   No Report as inappropriate

For Osteoporosis "I took this and the next day, have been sick with flu like symptoms today severe stomach upset and cramps, chills. "

bonivaisthedevil (taken for less than 1 month) July 29, 2014

24 users found this comment helpful. Did you?   Yes   No Report as inappropriate

For Osteoporosis "I had bad osteoporosis and the doctor put me on Boniva and 2 years later the osteoporosis and osteopenia was almost gone! In some places it was. I loved this medicine but since I lost my job and my insurance and can no longer take it. The discount insurance I have doesn't cover brand names or even anything similar. I am a couple of years away from Medicare so I hope I can start back again then. I had absolutely no side effects other than it cured me!"

   
10

soldiermom11 (taken for 2 to 5 years) September 10, 2013

40 users found this comment helpful. Did you?   Yes   No Report as inappropriate

For Osteoporosis "Got severe side-effect from taking Boniva (150mg monthly) for 3 months. Crippling, debilitating bone-joint pain at the hip. Very stiff sensation at the chest sternum and ribs. Went to Urgent Care twice. Flat on bed for 2 months with intense pain and prescribed pain killers (hydrocodone/Dilaudid, prednisone, etc.) have no effect. Discontinue taking Boniva and the pain subsides after three months. Three doctors don't believe it is the Boniva side effect until the fourth MD specialist, a rheumatologist recognizes the Boniva side effect symptoms after a long differential diagnostic (she also has two previous patients with similar symptoms after taking Boniva). "

   
1.0

TriDanielFT August 30, 2013

62 users found this comment helpful. Did you?   Yes   No Report as inappropriate

For Osteoporosis "I have spontaneous necrosis of the knee. Have only had one dose of I.V. Boniva so far (10 days ago) but I wanted to post something positive on this site because I found most of the reviews to be very disheartening when I read them prior to my infusion. I experienced zero side-effects after I received the infusion. I kept expecting something to happen but I was perfectly fine. Obviously it is too soon to tell whether it will help my condition, but I am keeping a positive outlook."

Penster (taken for less than 1 month) June 15, 2013

26 users found this comment helpful. Did you?   Yes   No Report as inappropriate

For Osteoporosis "Have had severe muscle pain in my upper thighs that lasts for 3 or 4 days after taking my monthly dose. Also have heartburn."

   
2.0

kim h April 3, 2013

40 users found this comment helpful. Did you?   Yes   No Report as inappropriate

For Prevention of Osteoporosis "I took my first dose of Bonita 150mgs and woke up the next day with severe headache and abdominal spasms. I feel exhausted, almost flu like. I'm checking with my Dr. Now since today is the 2nd day of the same symptoms."

   
1.0

Imagemax (taken for less than 1 month) February 14, 2013

29 users found this comment helpful. Did you?   Yes   No Report as inappropriate

For Osteoporosis "Have been taking Boniva for about 8 months. I thought all was well but twice since starting a monthly dose, I have had 2 episodes of severe rash and swelling on my face. The second time it happened I had 2 days of fever and back pain. As soon as the fever broke, the rash appeared. I went to the ER and next day to a specialist, it was that bad. Will have to discontinue use ."

Kymare January 25, 2013

38 users found this comment helpful. Did you?   Yes   No Report as inappropriate

For Osteoporosis "Tried weekly Boniva and had severe flu symptoms each time and had to stop taking it. That was approximately 1 yr ago. Now taking once monthly. Thought it was okay no flu but having diarrhea and pain in upper thigh after taking twice. Just had 3rd one yesterday and diarrhea is bad."

   
3.0

lafera December 18, 2012

30 users found this comment helpful. Did you?   Yes   No Report as inappropriate

For Osteoporosis "I like the 1-month convenience, well tolerated...my medicine of choice!"

   
10

Anonymous (taken for 2 to 5 years) September 22, 2012

37 users found this comment helpful. Did you?   Yes   No Report as inappropriate

For Osteoporosis "I had no side effects and I've been taking Boniva for 1 1/2 years. I do wish there was medicine for my severe bone loss that doesn't cost so much. "

Anonymous July 15, 2011

36 users found this comment helpful. Did you?   Yes   No Report as inappropriate

For Prevention of Osteoporosis "I've been on Boniva for 5 years, and my bone density has not improved at all. I don't know if it would have been worse without it, but my scores have not improved. And now I'm beginning to read that you shouldn't be on Boniva for more than 5 years."

   
3.0

Anonymous March 22, 2011

38 users found this comment helpful. Did you?   Yes   No Report as inappropriate

For Osteoporosis "I used Boniva I.V. once. Had flu like symptoms, headache, runny nose, watery eyes, chest pain and achy hips. Wont take it again!"

   
1.0

A.R. March 15, 2010

58 users found this comment helpful. Did you?   Yes   No Report as inappropriate

For Osteoporosis "I have experienced flu symtoms within the first 48 hours, and severe joint and bone pain. I feel much worse than before I started taking Boniva. "

   
2.0

snickies December 29, 2009

50 users found this comment helpful. Did you?   Yes   No Report as inappropriate

For Osteoporosis "All of the osteoporosis medicines have caused horrible heartburn and now esophagus complication."

   
2.0

Gramma Lanna August 13, 2009

39 users found this comment helpful. Did you?   Yes   No Report as inappropriate

For Osteoporosis "Today I received the results of my bone density test after being on Boniva for two years. I am delighted to say that there is a reversal of my osteoporosis. Thank you, Boniva!"

   
10

veewee5 June 19, 2009

58 users found this comment helpful. Did you?   Yes   No Report as inappropriate

For Osteoporosis "I have used the drug for 2 years and there has been a significant increase in my BMD. My T score went from 2.7 to 2.0 using the once a month pill coupled with daily Vitamin D and Calcium Supplements."

   
10

outastep99 May 12, 2009

41 users found this comment helpful. Did you?   Yes   No Report as inappropriate

For Prevention of Osteoporosis "I have been on Boniva for 2 years and so far my bone density scans have not shown an improvement. For the past year, my physician has added a prescription weekly dose of Vitamin D, we are hoping that makes a difference. Should know the results within 2 weeks. Boniva has been easy to take just once a month, and the coupons (discount offered) by the company have been extremely helpful."

Anonymous April 24, 2009

27 users found this comment helpful. Did you?   Yes   No Report as inappropriate

For Osteoporosis "BONIVA is the only drug that has improved my T-Scores since I've began my DXA scans over 4 years ago. "

   
10

Anonymous April 21, 2009

26 users found this comment helpful. Did you?   Yes   No Report as inappropriate

For Osteoporosis "Boniva has helped me with my t-score of 3. 8 which is very severe. I was percribed the drug nurtin for migraine headaches which drained calcium from bones. Boniva i. V has worked over one year too build bones. Mild side effect."

   
9.0

Anonymous February 27, 2009

24 users found this comment helpful. Did you?   Yes   No Report as inappropriate

For Osteoporosis "I had flu like symptoms after taking Boniva. Be aware of this side effect."

Anonymous December 3, 2008

49 users found this comment helpful. Did you?   Yes   No Report as inappropriate

For Osteoporosis "Boniva has work wonders for me. It is the first time my bone density has improved in 4 years."

   
8.0

wanda knoll November 21, 2008

53 users found this comment helpful. Did you?   Yes   No Report as inappropriate

Learn more about

Hide